Oregon, 2007

Wildfire in Oregon, July 30 to 31, 2007

July 30 to 31, 2007 · NWS PDT · 1 event in 1 county or zone

The China Diggins Fire burned 157 acres 23 miles east southeast of Long Creek. It burned until August 3.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

The China Diggins Fire burned 157 acres 23 miles east southeast of Long Creek. It burned until August 3.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 30, 1:30 PM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 30, 1:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT MON JUL 30 2007

.SHORT TERM...MONDAY NIGHT THROUGH THURSDAY NIGHT...UPPER LEVEL
TROUGH PASSING TO THE NORTH TODAY AND MOVING EAST OVERNIGHT. MAIN
IMPACT WILL BE SOME BREEZY TO WINDY CONDITIONS THROUGH THE COLUMBIA
GORGE AND KITTITAS VALLEY THROUGH THIS EVENING SPILLING INTO THE
COLUMBIA BASIN. GREAT BASIN HIGH PRESSURE WILL BEGIN TO AMPLIFY LATE
TUESDAY AND INTO THURSDAY. THIS WILL LEADS TO A MORE SOUTHERLY FLOW
OVER EASTERN OREGON. SOUTHWEST MONSOON MOISTURE LIKELY TO GET
ENTRAINED INTO THIS FLOW AND ADVECT INTO SOUTHEAST OREGON ON
WEDNESDAY. EXPECT SOME THUNDERSTORMS SOUTH OF THE FORECAST AREA
WEDNESDAY. THURSDAY WILL SEE THAT MOISTURE MOVE NORTHWARD AND BRING
A SLIGHT CHANCE OF THUNDERSTORMS OVER EASTERN OREGON FROM CENTRAL
OREGON TO SOUTHEAST WASHINGTON. THURSDAY WILL ALSO BE THE HOTTEST
DAY. THEN A TROUGH OF LOW PRESSURE IN THE EASTERN PACIFIC WILL BEGIN
TO PUSH INLAND FRIDAY USHERING IN COOLER AIR AND PUSHING THE
THUNDERSTORM THREAT EASTWARD INTO IDAHO. JS

.LONG TERM...FRIDAY THROUGH MONDAY. DRY CONDITIONS SHOULD PERSIST
FRIDAY UNTIL LOW PRESSURE DRIFTS INTO THE PACNW THIS WEEKEND. THE
LOW SHOULD BRING COOLER TEMPERATURES TO THE TWO STATE AREA ALONG
WITH SOME SHOWERS TO THE REGION BOTH SATURDAY AND SUNDAY. THE
SHOWERS/TSRA SHOULD BE CONFINED TO THE AREA MOUNTAINS. THE LOW
REMAINS NEARLY STATIONARY OVER THE PACNW INTO THE BEGINNING OF NEXT
WEEK KEEPING THE UNSETTLED WEATHER CONDITIONS ACROSS THE AREA.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE ACROSS ALL TAF SITES AND
TWEB ROUTES FOR THE NEXT 24 HOURS.

&&

.FIRE WEATHER...GENERALLY FAIR CONDITIONS CONTINUE ACROSS THE REGION
THIS AFTERNOON AND WILL PERSIST THROUGH WEDNESDAY. RELATIVE
HUMIDITIES ARE GENERALLY A BIT LOWER THAN YESTERDAY...BUT WINDS ARE
ALSO DOWN FROM YESTERDAY AT MANY LOCATIONS. SPOTTY AREAS WITH NEAR
CRITICAL WIND/RH COMBINATIONS ARE OCCURRING IN BAKER VALLEY AND NEAR
REDMOND...AND MAY DEVELOP IN NORTHERN HARNEY COUNTY. AT THIS TIME
CONDITIONS REMAIN LIMITED AND WILL CONTINUE TO HEADLINE THE
APPROPRIATE ZONES. AN AREA OF ELEVATED MOISTURE AND WEAK INSTABILITY
IS OVER SOUTHEAST OREGON AND EXTENDS TO BAKER COUNTY AND EXTREME
SOUTHERN WALLOWA COUNTY. MAY SEE A STRAY SPRINKLE FROM THESE CLOUDS
THIS EVENING...BUT INSTABILITY AND DYNAMIC ENERGY SHOULD BE TOO WEAK
FOR THUNDERSTORMS OVER OREGON. AIR MASS WILL DRY OUT AND STABILIZE
FURTHER WHILE WINDS LIGHTEN TUESDAY INTO WEDNESDAY. MAIN TUESDAY
THROUGH WEDNESDAY NIGHT WILL BE POOR TO MODERATE RH RECOVERIES OVER
MID SLOPES AND RIDGES AT NIGHT. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  57  89  57  95 /   0   0   0   0
ALW  59  91  61  97 /   0   0   0   0
PSC  61  91  60  97 /   0   0   0   0
YKM  57  90  58  95 /   0   0   0   0
HRI  60  92  56  97 /   0   0   0   0
ELN  58  86  57  94 /   0   0   0   0
RDM  44  90  49  93 /   0   0   0   0
LGD  56  90  53  94 /   0   0   0   0
GCD  55  93  54  95 /   0   0   0  10
DLS  59  91  59  96 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/97/97
Hazardous weather outlook, Jul 30, 4:00 AM PST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT MON JUL 30 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-311145-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
500 AM PDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

DRY CONDITIONS WILL CONTINUE TODAY WITH AFTERNOON TEMPERATURES
MAINLY IN THE UPPER 70S TO UPPER 80S.  WINDS WILL BE BREEZY THIS
AFTERNOON IN SOME AREAS WITH WINDY CONDITIONS IN THE KITTITAS VALLEY
AND THE EASTERN COLUMBIA RIVER GORGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

LITTLE CHANGE IN THE WEATHER IS EXPECTED THROUGH LATE WEDNESDAY.
MOISTURE FROM THE DESERT SOUTHWEST WILL SPREAD INTO EASTERN OREGON
ON THURSDAY BRINGING A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
CENTRAL AND EASTERN OREGON MOUNTAINS.  OTHERWISE...DRY CONDITIONS
WILL PREVAIL THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ochoco-John Day Highlands

When
July 30, 6:00 PM PST to July 31, 11:59 PM PST
Where
Ochoco-John Day Highlands forecast zone
Reported by
Park/Forest Service
Coordinates
44.381, -120.359 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47503.